Does Tianeptine Discontinuation Syndrome Exist

Discussion in 'Supplements, Pharmaceutical Drugs' started by Frankdee20, Aug 12, 2017 at 7:26 PM.

  1. Frankdee20

    Frankdee20 Member

    Joined:
    Jul 13, 2017
    Messages:
    155
    Gender:
    Male
    So, it's clear that adaptations emerge when people take SSRIs then stop. This downregulation or desensitized receptor function, etc., have been implicated in Discontinuation Syndromes of antidepressants. Is anyone aware of similar manifestations occurring if we stop Tianeptine ? Obviously, one enhances 5ht metabolism and the other prevents it, so theoretically, any discontinuation occurs via opposite means.
     
  2. jyb

    jyb Member

    Joined:
    Nov 9, 2012
    Messages:
    2,651
    Location:
    UK
    If you are taking tianeptine frequently or at high doses, a discontinuation syndrome can be expected. And indeed as you can see from online reports, many users who have used tinapetine irresponsibly to get (very) high are prone to extreme withdrawal syndromes and need help.

    However if you use it in the normal dose, it has a short half life. There euphoria is short lived. I'm not sure if you would notice a withdrawal like for SSRI. Certainly I haven't noticed anything.
     
  3. skominac

    skominac Member

    Joined:
    Jul 25, 2013
    Messages:
    170
    Not from my experience. I took it for 3 weeks, regular dose, and stopped. I felt good on it, but even better after. I think it is not a drug to take long term. I think it works more like a cure, by regulating some systems. One year after, I did another 3 weeks. Same effect. Tianeptine is great drug, as long as not abused. The only side effect was constipation, but Magnesium supplementation can take care of that.
     
  4. OP
    Frankdee20

    Frankdee20 Member

    Joined:
    Jul 13, 2017
    Messages:
    155
    Gender:
    Male
    Yeah, I hear good things about it, but im weary of taking any antidepressants. Had experience with Effexor ten years ago, and I'm happy that nightmare is done with.
     
  5. Makrosky

    Makrosky Member

    Joined:
    Oct 5, 2014
    Messages:
    1,265
    Gender:
    Male
    Not in my experience.

    I think what's more likely to happen is the same as with every substance : If you don't correct the problem that made you take tianeptine in the first place, then when you stop you still have the problem tianeptine was taking care of.
     
Loading...